I've been in severe pain for 15 years, and it keeps getting worse. My doctor put me on Hydrocodone 10/660 about 10 years ago, and it has worked wonders and kept my pain level down to a 2 (scale 1-10). Now, I'm told she can't prescribe it for me anymore, and has cut me back to 10-335. I feel like I've gone backwards in time. I'm back to soaking me feet in ice water, and coating my feet with Capazation, just for a little bit of temporary relief. She says she will not put me back on 10-660. I'm totally miserable!!
Background: I'm a 68 yr, female, with:
Diabetes II Acid Reflux Foot Neuropathy
Depression Irritable Bowel Fibromyalgia
Restless Leg High Blood Pressure Spastic Colon
Kidney Stones Kidney Disease Rheumatoid Arthritis
Osteoarthritis Chronic Anemia Pulmonary Problems (breathing)
I'm on several meds that contribute to weight gain, and yet constantly browbeat about losing weight because I'm fat...I feel like I'm beating my head against a brick wall, and now I've had to go back to the pain I endured prior to the Hydrocodone 10/660. With the extreme pain from the Neuropathy, the Rheumatoid Arthritis, the Osteoarthritis, and crooked painful hands and fingers, and the painful shoulders from bone rubbing on bone because of the arthritis, I don't know what to do anymore.
It seems that those of us in excruciating pain keep talking to each other on line, but we never get any answers....
If I wasn't in so much pain, I would just give up! I'm ready to go to switzerland and get euthanized!!! Not seriously, but it has crossed my mind a lot lately.
Well, your doctor has kept the hydrocodone dose the same and cut back on acetaminophen dose. If this has increased your pain, you can ask her the reason for the cut back. Maybe you will be put back on the original dose or some other pain medication combination could be tried. You could also take up swimming (if allowed), yoga, physiotherapy and exercises. All these will also help bring some pain relief. Good diabetes control is also very important and swimming along with diet control and medication can help you a lot. Please talk to your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
akpain, I'm sorry your feeling pretty bad. The only difference in your medication is that it has less Tylenol than before. This strength has actually been discontinued because of the liver toxicity. I'm surprised the Doctor who posted above me didn't already know that. ??
I remember reading that that they are in the process of changing it because the Tylenol. I could be wrong about it being discontinued already but i think they are working towards it. Its just less Tylenol in each pill, that's all.
As someone with neuropathic pain I completely understand what you are going through.
I was given very large doses of Norco/Vicodin before and my physician took me off because you are basically overdosing on Tylenol. Not good for your liver.
I am on Neurontin/Gabapentin and that seems to help me a lot, have you considered these medications? They help a lot more with this kind of pain.
I am also on morphine and a variety of other meds (spinal cord injury) and those don't help for that kind of pain.
You may want to speak to your doctor about the neuropathic pain specifically, they have new meds about there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.